Thunderstorm Wind, Upshur
- When
- July 14, 4:54 PM CST
- Where
- Upshur County, 10 mi E of Gilmer
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.733, -94.767
Trees were downed on FM 1972 near Larksper.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:40 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT THU JUL 14 2005 .DISCUSSION... DIFFICULT FORECAST IN THE SHORT TERM...BUT IT APPEARS AS MUCH OF THE REGION WILL SEE THE BEST CHANCE OF RAIN THAN HAS BEEN SEEN IN A LONG TIME...WHICH WILL HELP ALLEVIATE THE ONGOING DROUGHT CONDITIONS. SCATTERED CONVECTION IS FIRING...MAINLY OVER AREAS NOT COVERED BY THE CIRRUS CANOPY FROM THE LOWER E TX AND CENTRAL/SOUTH LA STORMS FROM THIS MORNING/AFTERNOON. HOWEVER...NOW SEEING AN OUTFLOW BOUNDARY WORK N ACROSS NORTHCENTRAL LA WHERE UPPER LEVEL DIVERGENCE IS INCREASING OUT AHEAD OF BROAD LOW/SHEAR AXIS SINKING S ACROSS NORTHCENTRAL TX. WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS SW AR/SE OK AND NE TX...WHICH HAS HELPED FOCUS SCATTERED CONVECTION WITH THE HEATING. GIVEN CURRENT HIGH PW/S FROM 1.75- >=2 IN PLACE...AND VERY WEAK DEEP LAYER SHEAR...BELIEVE MOS MAY BE OVERDOING POPS A BIT...AS IT ADVERTISES HIGH CHANCE TO LIKELY POPS THROUGH THE NEXT 4 PERIODS. WILL REMAIN A TAD CONSERVATIVE BASED ON PAST EXPERIENCE/WHAT HAS HAPPENED THE LAST FEW DAYS WITH THE REMNANTS OF DENNIS...AS SYNOPTIC FORCING STILL REMAINS WEAK...AND ADDITIONAL FORCING NEEDED WOULD BE REQUIRED ON THE MESOSCALE. RICH S/SW MOIST FLOW WILL SET UP LATER TONIGHT AS BROAD LOW SINKS FARTHER S...PROGS ARE EVEN HINTING AT A WEEK 15-20 KT LLJ SETTING UP OVER E TX TONIGHT NEAR THE WEAK SURFACE TROUGH...WITH ADDITIONAL SHORTWAVES ROTATING E. WILL KEEP HIGH CHANCE POPS WITH HEAVY RAIN WORDING GOING FOR E TX AND SOUTHERN N LA TONIGHT...ALTHOUGH CONFIDENCE REMAINS SO-SO AS MODELS HAVE HAD A HARD TIME PINPOINTING CONVECTION. HOWEVER...BELIEVE THAT INCREASING S FLOW WILL TAP THE EVEN RICHER 2+ PW AIR N OVER THE FORECAST AREA S OF THE SHEAR AXIS...THUS HAVE RAISED POPS TO LIKELY FOR THE SOUTHERN ZONES AND MENTIONED HEAVY RAIN. WILL CONTINUE RELATIVELY HIGH CHANCE POPS FOR SATURDAY AS WELL...ALTHOUGH THE SURFACE TROUGH SHOULD WASH OUT BY THEN...BUT THE SHEAR AXIS WILL BEGIN TO SLOWLY SHIFT NW SATURDAY AND SATURDAY NIGHT IN RESPONSE TO THE BUILDING BERMUDA RIDGE OVER THE N GULF/GULF COAST STATES. WILL KEEP LOW CHANCE POPS GOING FOR SUNDAY FOR MAINLY DIURNAL CONVECTION...BEFORE THE RIDGE SETS UP SHOP AND REMAINS IN PLACE ACROSS MUCH OF THE GULF STATES THROUGH THE WEEK. AS FOR EMILY...CURRENT NHC FORECASTS/GFS CONTINUES HER ON A WESTWARD TRACK INTO THE YUCATAN SOMETIME MONDAY. IT REMAINS POSSIBLE THAT DISTURBANCES ASSOCIATED WITH EMILY COULD ENHANCE A WEAK SEABREEZE EARLY NEXT WEEK...WHICH COULD AFFECT THE SOUTHERN SECTIONS OF THE AREA. WILL LEAVE SLIGHT CHANCE POPS GOING FOR THESE AREAS...AND KEEP THE REMAINDER OF THE REGION DRY AS STRONG SUBSIDENCE SHOULD LIMIT THE NORTHWARD PROGRESSION OF ANY ACTIVITY. UNFORTUNATELY...THOSE THAT DON/T GET RAINFALL THE NEXT 48-72 HRS WON/T GET MUCH/ANY RELIEF FOR MUCH OF NEXT WEEK...AS TEMPS REMAIN JUST ABOVE THE CLIMO NORMS THROUGH THE PERIOD. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 73 91 / 40 50 40 50 MLU 74 89 74 89 / 50 60 40 50 DEQ 71 93 71 92 / 30 40 30 40 TXK 74 92 74 91 / 30 50 40 50 ELD 72 90 72 89 / 30 50 40 50 TYR 74 92 74 92 / 40 50 40 50 GGG 73 92 73 91 / 40 50 40 50 LFK 73 90 73 89 / 50 60 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 14 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION...ASSOCIATED WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO NORTHCENTRAL TEXAS... AND UPPER LEVEL DISTURBANCES ROTATING SOUTHEAST OVER THE AREA. AMPLE MOISTURE AND DAYTIME HEATING IN PLACE THIS AFTERNOON WILL CREATE AN UNSTABLE ATMOSPHERE...WHICH WILL YIELD SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS OVER LOWER EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. IN ADDITION...THESE STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY OVER LOWER EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEKEND AS WELL... BEFORE RAIN CHANCES BEGIN TO TAPER OFF SUNDAY AND THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
07/12/2005 GREGG TX LAW ENFORCEMENT
TREES BLOWN DOWN.
0520 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
07/12/2005 GREGG TX LAW ENFORCEMENT
ROOF OF MANUFACTURING PLANT DAMAGED.
&&
02PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PINELAND 31.25N 93.97W
07/13/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE COMMUNITY OF PINELAND AND THE
SURROUNDING AREAS. TREES ALSO DOWN ON POWER LINES ALONG
HIGHWAY 96 SOUTH OF PINELAND NEAR THE COMMUNITY OF
BROOKELAND.
&&
15The Shreveport radar (KSHV), 92 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed on FM 1972 near Larksper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481864.